Volume 19, issue 1 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Cylinder deformations in orbit closures of translation surfaces

Alex Wright

Geometry & Topology 19 (2015) 413–438
Abstract

Let M be a translation surface. We show that certain deformations of M supported on the set of all cylinders in a given direction remain in the GL+(2, )–orbit closure of M. Applications are given concerning complete periodicity, affine field of definition and the number of parallel cylinders which may be found on a translation surface in a given orbit closure.

Keywords
Teichmüller dynamics, translation surface
Mathematical Subject Classification 2010
Primary: 32G15, 37D40
References
Publication
Received: 11 October 2013
Accepted: 1 July 2014
Published: 27 February 2015
Proposed: Danny Calegari
Seconded: Benson Farb, Leonid Polterovich
Authors
Alex Wright
Math Department
University of Chicago
5734 South University Avenue 208C
Chicago, IL 60637
USA